Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 52, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 11, 2001, 3:33 AM CDT for Cooke County, Texas. It was in force for 57 min. 3 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 11, 2001, 3:33 AM CDT (08:33 UTC)
- Expired
- Apr 11, 2001, 4:30 AM CDT
- In force
- 57 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Cooke County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 119 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 3:34 AM CDT | Tornado F1 | Muenster, TX | The second tornado touched down 6.8 miles southwest of Muenster. It then moved northeast and dissipated 3.8 miles east of Muenster. Tree limbs were blown down southwest of Myra and roofs were damaged in Myra. |
| Apr 11, 3:55 AM CDT | Tornado F1 | Gainesville, TX | Tornado number three touched down 4 miles northwest of Gainesville. It then moved into Oklahoma, 6 miles north-northwest of Gainesville (5S Thackerville, OK). A mobile home and a storage shed were heavily damaged northwest of Gainesville. |
| Apr 11, 4:04 AM CDT | Tornado F1 | Callisburg, TX | Tornado number three moved back into Cooke County approximately 6.8 miles northwest of Callisburg(3 ESE Thackerville,Ok) moved northeast and dissipated on the Texas-Oklahoma state line approximately 12 miles North of Callisburg (10 ESE Marietta, Ok) at 0315C |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 2:45 AM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 8.6 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1205 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 1008 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 8.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 110834 SVRFTW TXC097-110930- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 333 AM CDT WED APR 11 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COOKE COUNTY IN NORTH CENTRAL TEXAS * UNTIL 430 AM CDT * AT 333 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF MUENSTER...OR ABOUT 19 MILES WEST OF GAINESVILLE...MOVING NORTHEAST AT 20 MPH. DAMAGING WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. A TORNADO WATCH IS IN EFFECT FOR THE WARNING AREA. SEVERE THUNDERXSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. LAT...LON 3368 9748 3345 9745 3342 9691 3400 9717
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 9:40 PM CDT, 5 hours 53 minutes earlier.
Area forecast discussion, Apr 10, 9:40 PM CDT, 5 hours 53 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 940 PM CDT TUE APR 10 2001 EVENING ANALYSES AND OBSERVATIONS FORCE US TO RAISE POPS...MAINLY WESTERN...CENTRAL...NORTHERN...AND NORTHEASTERN ZONES FOR TONIGHT AND EARLY WEDNESDAY. CONVECTION HAS BROKEN OUT IN SOUTHWEST TEXAS... EAST TO NEAR DEL RIO. THERE IS A BIT OF A SPLIT...AND A DIFLUENT ZONE IN THE 250 MB JET MAX COMING ACROSS THIS AREA. FURTHERMORE... 1200Z MODELS SHOWED GOOD DIV Q SUPPORT IN THIS AREA THIS EVENING... AND THE 00Z RUN IS EVEN STRONGER WITH THE DIVERGENCE OF Q (FORCING FOR VERTICAL MOTION) TO OUR WEST AND SOUTHEAST. FURTHERMORE....MOST OF THE MESOSCALE MODELS...INCLUDING THE NEW MESOETA...SHOW CONVECTIVE PRECIP MOVING ACROSS N TX. THE HIGHEST RISK OF SEVERE STORMS SHOULD REMAIN JUST WEST AND NORTHWEST OF DFW...BUT ONLY TIME WILL TELL. THE BEST INSTABILITIES ARE IN WEST TEXAS...BUT SOME OF THE STRONGEST STORM-RELATIVE HELICITIES RESIDE FROM THE RED RIVER NNW OF DFW WEST TO NEAR CDS. 0-6 KM SHEARS OF 50 KT OR GREATER EXTEND TO EAST OF THE DFW AREA (SUPPORT FOR SUPERCELL STORMS). AND...A FEW SUPERCELLS WITH GOLF BALL HAIL HAVE FORMED IN THE SJT-ABI-SPS CORRIDOR. THUS...WE WILL SHIFT THE SLIGHT RISK A BIT FURTHER EAST TO INCLUDE THE DFW AREA. WILL RAISE POPS IN EASTERN ZONES FOR TUESDAY MORNING. .FWD...WIND ADVISORY TONIGHT ENTIRE AREA TONIGHT 26
In the hours before
Special weather statement, Apr 10, 10:30 PM CDT, 5 hours 3 minutes before
TXZ091>093-100>104-115>120-129>134-141>145-156>160-174-110900- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1030 PM CDT TUE APR 10 2001 ...THUNDERSTORMS... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FOR THE REMAINDER OF TONIGHT...NORTH AND WEST OF A BOWIE...GRAHAM...BRECKENRIDGE LINE. LINE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT... ADJACENT TO THIS AREA...AND NORTHWEST OF A SHERMAN...ROCKWALL... WAXAHACHIE...CAMERON LINE. THE SLIGHT RISK INCLUDES THE DALLAS FORT WORTH AREA...GAINESVILLE...WEATHERFORD...STEPHENVILLE...WACO... TEMPLE...COMANCHE...AND LAMPASAS. THE MAIN THREATS FROM TONIGHT'S STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES ARE POSSIBLE...MAINLY WEST OF A BOWIE...WEATHERFORD...MERIDIAN LINE. STORM SPOTTERS SHOULD BE READY FOR POSSIBLE ACTIVATION...MAINLY FROM 1100 PM TO 3 AM WEST OF A BOWIE...MERIDIAN...KILLEEN LINE. SPOTTER ACTIVATION MAY BE NEEDED AFTER MIDNIGHT...EAST OF THIS LINE. ...WIND... A WIND ADVISORY IS IN EFFECT FOR ALL OF NORTH TEXAS THROUGH TONIGHT FOR SOUTH WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS. MOTORISTS SHOULD BE ALERT TO SUDDEN GUSTSz OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 12:15 AM CDT | Severe Thunderstorm Warning | FWD | Eastland | 60 min |
| Apr 11, 12:33 AM CDT | Severe Thunderstorm Warning | FWD | Stephens | 57 min |
| Apr 11, 12:58 AM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 62 min |
| Apr 11, 2:25 AM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 50 min |
| Apr 11, 2:29 AM CDT | Severe Thunderstorm Warning | FWD | Mills | 61 min |
| Apr 11, 2:35 AM CDT | Severe Thunderstorm Warning | FWD | Jack | 55 min |
| Apr 11, 2:43 AM CDT | Tornado Warning | FWD | Cooke | 47 min |
| Apr 11, 2:55 AM CDT | Severe Thunderstorm Warning | FWD | Montague, Wise | 65 min |
| Apr 11, 2:59 AM CDT | Severe Thunderstorm Warning | FWD | Comanche | 61 min |
| Apr 11, 3:28 AM CDT | Severe Thunderstorm Warning | FWD | Parker | 62 min |
| Apr 11, 3:34 AM CDT | Severe Thunderstorm Warning | FWD | Mills | 41 min |
| Apr 11, 3:42 AM CDT | Severe Thunderstorm Warning | FWD | Hamilton | 63 min |
| Apr 11, 3:44 AM CDT | Severe Thunderstorm Warning | FWD | Erath, Somervell | 46 min |
| Apr 11, 3:51 AM CDT | Tornado Warning | FWD | Cooke | 24 min |
| Apr 11, 4:12 AM CDT | Severe Thunderstorm Warning | FWD | Bosque | 63 min |
| Apr 11, 4:16 AM CDT | Severe Thunderstorm Warning | FWD | Denton, Grayson | 59 min |
| Apr 11, 4:25 AM CDT | Severe Thunderstorm Warning | FWD | Johnson | 50 min |
| Apr 11, 4:53 AM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 37 min |
| Apr 11, 4:56 AM CDT | Severe Thunderstorm Warning | FWD | Hill | 34 min |
| Apr 11, 5:04 AM CDT | Severe Thunderstorm Warning | FWD | Dallas | 41 min |
| Apr 11, 5:15 AM CDT | Severe Thunderstorm Warning | FWD | Ellis | 30 min |
| Apr 11, 5:45 AM CDT | Severe Thunderstorm Warning | FWD | Kaufman | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.